Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tegretol, Dilantin..... ed_uk

Posted by Ritch on March 21, 2005, at 10:53:03

In reply to Re: Tegretol, Dilantin..... Ritch, posted by ed_uk on March 21, 2005, at 10:10:24

> Hi Mitch!
>
> >1) My current pdoc won't go for it, 2) I've had some spooky skin reactions and allergies the last few years, and 3) Depakote already causes tremor with the low dose I'm taking now.. and I've heard that Lam tends to cause backaches and body aches, something that the Depakote seems to make worse for me also.
>
> OK! What caused the skin reactions and allergies?

Effexor makes me itch a LOT, even with small doses, Vicodin caused some serious itching after my thyroid surgery.. never had that trouble with hydrocodone before.. Even with Depakote (cause?) I get some small purple spots on my skin that come and go rarely, that are weird-docs don't seem concerned blood tests show oK..and occasionally some unexplained hives (rarely). My dad had rheumatoid arthritis.. I just suspect an immune system thing that's a little touchy and I don't want to poke that hornet's nest with Lamictal.

>
> >Tegretol
>
> I think it's definitely worth trying. Perhaps you could try the controlled release, I remember reading that it's supposed to be less likely to cause nausea.

Yes, there is a new one called Equitrol for bipolar that has a three-phase releasing system that is unique. But, I bet it's pricey. However, the nausea I had from Trileptal was like a daylong affair.. I could even take T just at night and *still* feel nauseous most of the next day.. felt a little better a few hours before nighttime dose of course!

>
> >Dilantin
>
> Hopefully it would work as well as Trileptal without making you feel sick! It can be difficult to get the dose right, lots of blood tests at first- that might remind you of lithium. Plaque control is the most important thing you can do to reduce the risk of gingival hyperplasia- lots of trips to the dentist I'm afraid :-(
>
> Best regards,
> Ed.

Thanks! The thing I like about Dilantin.. is that it has a long half-life and you can get away with once a day dosing. My Mom was on 400mg/day, and had the gum problems. I'm wondering since I'm so med sensitive, that I could get by with just 100mg/day (i.e.)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:471753
URL: http://www.dr-bob.org/babble/20050317/msgs/473562.html